Thunderstorm Wind, Darke
- When
- June 12, 12:50 PM EST to 12:55 PM EST
- Where
- Darke County, Gettysburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $250
- Reported by
- Public
- Coordinates
- 40.120, -84.500
One large limb knocked down.
Severe thunderstorms developed ahead of an upper level disturbance along a lingering surface boundary.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Severe thunderstorms developed ahead of an upper level disturbance along a lingering surface boundary.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 12, 12:38 PM EST, 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 138 PM EDT FRI JUN 12 2015 .SYNOPSIS... LOW PRESSURE WILL TRACK ACROSS THE LOWER GREAT LAKES TODAY. A COLD FRONT TRAILING THE LOW WILL SAG SOUTHWARD INTO THE AREA TONIGHT... STALL ON SATURDAY AND LIFT BACK NORTH SATURDAY NIGHT INTO SUNDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... VISIBLE SATELLITE IMAGERY THIS MORNING DEPICTED PLENTY OF INSOLATION. THIS WILL SET THE STAGE FOR A QUICKLY DESTABILIZING AIRMASS BY EARLY TO MID AFTERNOON. RADAR MOSAIC ALSO SHOWED A WEAK MCV ENTERING WEST CENTRAL INDIANA. THIS FEATURE...ALONG WITH A LINGERING OUTFLOW BOUNDARY...OR POSSIBLE LOW LEVEL CONVERGENT BOUNDARY...WILL RESULT IN THE DEVELOPMENT OF SCATTERED SHOWERS AND STORMS ACROSS THE WESTERN ZONES FIRST. THEREAFTER...SHOWERS AND STORMS WILL PROPAGATE EAST THROUGH THE REMAINDER OF AREA. USING ENSEMBLE MLCAPE MEAN...WE SHOULD BE ABLE TO OBTAIN 1500-2000 J/KG. THIS WILL COINCIDE WITH WEAK DEEP LAYER SHEAR TO PRODUCE A MORE PULSE TYPE STORM MODE. HOWEVER...THE MODERATE INSTABILITY...ALONG WITH DECENT DCAPES OVER 1000 J/KG...WILL BRING THE THREAT OF DAMAGING STRAIGHT LINE WINDS (WET MICROBURSTS) AND POSSIBLY LARGE HAIL. CONVECTION ALLOWING MODELS SUGGEST THAT A MORE ORGANIZED LINE OF CONVECTION MAY GET GOING TO OUR NW THIS AFTERNOON NEAR A WEAK SFC WAVE AND FRONTAL BOUNDARY WHICH SHOULD PROPAGATE SE INTO OUR NWRN ZONES. THIS AREA MAY SEE A LITTLE MORE IN THE WAY OF ORGANIZED SEVERE WEATHER WHERE MAX INSTABILITIES OVERLAP A PERIOD OF LOW END DEEP LAYER MODERATE SHEAR. HIGHS THIS AFTERNOON WILL RANGE FROM THE UPPER 80S NW TO THE LOWER 90S EAST/SOUTHEAST. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/... A COLD FRONT WILL LAY OUT EAST TO WEST AND SAG SOUTH INTO THE FORECAST AREA TONIGHT AND THEN STALL ACROSS THE REGION ON SATURDAY. BEST CHANCE FOR STORMS WILL BE THIS EVENING ALONG AND AHEAD OF THE FRONT...ALTHOUGH THIS BOUNDARY WILL CONTINUE TO BE A FOCUSING MECHANISM FOR CONVECTION THROUGH THE WEEKEND. AT THIS POINT IT APPEARS THAT STORMS WILL BE LIMITED IN COVERAGE SATURDAY AND EVEN MORE SO SATURDAY NIGHT. BUT SHOWERS AND THUNDERSTORMS SHOULD REDEVELOP ON SUNDAY AS THE BOUNDARY LIFTS BACK NORTH. FORECAST LOWS JUST SLIGHTLY LOWER THAN GUIDANCE AND USED A MOS BLEND FOR HIGHS. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... UPPER RIDGING EXTENDING INTO THE AREA AT THE BEGINNING OF THE PERIOD WILL GET SUPPRESSED AS ZONAL FLOW BECOMES ESTABLISHED ACROSS THE NORTHERN HALF OF THE COUNTRY. A FRONT WILL OSCILLATE BACK AND FORTH ACROSS THE REGION WITH THE FRONT GETTING A SOUTHWARD PUSH AS SHORT WAVES MOVE THROUGH THE FLOW WITH THE BOUNDARY LIFTING BACK NORTH IN THE INTERIM. THIS WILL LEAD TO UNSETTLED CONDITIONS WITH A CHANCE OF SHOWERS AND STORMS EACH DAY. MONDAY WILL BE THE WARMEST DAY OF THE LONG TERM WITH HIGHER HEIGHTS STILL IN PLACE. APPEARS THAT BY WEDNESDAY HIGHS WILL DROP SLIGHT BELOW NORMAL ALTHOUGH LOWS WILL STILL BE WARM. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... A FRONTAL BOUNDARY WILL MOVE SLOWLY SOUTHEAST INTO THE NORTHERN PART OF THE FORECAST AREA TONIGHT WHERE IT WILL LIKELY STALL. SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AHEAD OF THIS FRONT...AND SHOULD AFFECT ALL TAF SITES BETWEEN 18Z AND 00Z. AS A RESULT...HAVE PLACED TEMPO MVFR CONDITIONS AT THE TAF SITES. GIVEN HIGH MOISTURE CONTENT...SOME LOCAL IFR/LIFR VISIBILITIES WILL BE POSSIBLE WITH THE STRONGEST STORMS. WILL AMEND TERMINALS ACCORDINGLY IF THEY SHOULD APPEAR TO MAKE A DIRECT HIT. FOR THE OVERNIGHT PERIOD...THERE SHOULD BE A GRADUAL DOWNWARD TREND IN THE COVERAGE OF SHOWERS AND STORMS. CONVECTION ALLOWING MODELS ARE OFFERING VARYING SOLUTIONS ON HOW FAST THIS WILL OCCUR...WHICH DOES NOT BODE WELL FOR CONFIDENCE IN TERMS OF COVERAGE. HAVE HELD ON TO EITHER VCTS OR VCSH THROUGH THE EVENING HOURS. BEST CHANCE FOR LINGERING SHOWERS/STORMS LATE TONIGHT WILL BE CLOSEST TO THE KCMH/KLCK TERMINALS. THERE COULD BE SOME PATCHY MVFR VISIBILITIES TOWARD MORNING...BUT THAT WILL DEPEND ON HOW MUCH CONVECTIVE DEBRIS CLOUDS REMAIN. ON SATURDAY...FRONTAL BOUNDARY WILL SLOWLY LIFT BACK NORTH. WE WILL STILL BE IN A RELATIVELY MOIST AIRMASS WITH POP UP SHOWERS/STORMS EXPECTED IN THE HEAT OF THE DAY. WITH LOW CHANCE AND LOW COVERAGE...WILL MAINTAIN JUST A VCSH AT THE 30 HOUR KCVG TERMINAL. OUTLOOK...THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM SATURDAY THROUGH WEDNESDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS... NEAR TERM...HICKMAN SHORT TERM... LONG TERM... AVIATION...HICKMAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1004 AM EDT FRI JUN 12 2015 INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-130900- WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN- UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING- PREBLE-MONTGOMERY-GREENE- 1004 AM EDT FRI JUN 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND THIS EVENING ALONG AND AHEAD OF A COLD FRONT. THE PRIMARY SEVERE WEATHER THREATS WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. SOME STORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. INZ066-073>075-080-KYZ091>093-OHZ063>065-070>074-077>080-082-130900- FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-BOONE-KENTON-CAMPBELL- FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING- HAMILTON-CLERMONT-BROWN-HIGHLAND-PIKE- 1004 AM EDT FRI JUN 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING. A FEW STRONG TO SEVERE STORMS MAY BE POSSIBLE. DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS. SOME STORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ089-090-094>100-OHZ081-088-130900- CARROLL-GALLATIN-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- ADAMS-SCIOTO- 1004 AM EDT FRI JUN 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN KENTUCKY AND SOUTH CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
100 PM EDT FRI JUN 12 2015
INZ059-OHZ034-035-042-043-051-060-061-121730-
UNION IN-AUGLAIZE OH-DARKE OH-MERCER OH-MIAMI OH-MONTGOMERY OH-
PREBLE OH-SHELBY OH-
100 PM EDT FRI JUN 12 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN SHELBY...
NORTHERN PREBLE...NORTHWESTERN MONTGOMERY...MIAMI...SOUTHERN
MERCER...DARKE...SOUTHWESTERN AUGLAIZE AND NORTHEASTERN UNION
COUNTIES THROUGH 130 PM EDT...
AT 1258 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM BURKETTSVILLE TO PITSBURG TO SUGAR VALLEY...MOVING
EAST AT 35 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PEA SIZE HAIL...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...LEWISBURG...EATON...
VERSAILLES...WEST MILTON...COVINGTON...TROY...PIQUA...MINSTER...NEW
BREMEN...TROTWOOD AND TIPP CITY.
ALSO...GETTYSBURG...DARKE COUNTY AIRPORT...LAURA...VERONA...BROCK...
POTSDAM...NORTH STAR...WEBSTER...HORATIO AND CIRCLE HILL ARE NEAR THE
PATH OF THIS LINE OF STRONG THUNDERSTORMS.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4049 8425 4002 8411 3971 8432 3966 8491
3973 8484 3973 8481 3975 8481 3996 8462
4038 8480SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 131 PM EDT FRI JUN 12 2015 OHZ026-035-043-044-121800- AUGLAIZE OH-HARDIN OH-LOGAN OH-SHELBY OH- 131 PM EDT FRI JUN 12 2015 ...A STRONG THUNDERSTORM WILL AFFECT SHELBY...NORTHWESTERN LOGAN... SOUTHWESTERN HARDIN AND SOUTHEASTERN AUGLAIZE COUNTIES THROUGH 200 PM EDT... AT 130 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR MCCARTYVILLE...MOVING NORTHEAST AT 40 MPH. STORM HAZARDS INCLUDE... WINDS TO 40 MPH... SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BOTKINS AND RUSSELLS POINT. ALSO...MCCARTYVILLE...KETTLERSVILLE...SWANDERS...ANNA...PORT JEFFERSON...MONTRA...MAPLEWOOD...JACKSON CENTER...BLOOM CENTER AND NEW HAMPSHIRE ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES STRONGER...THEN A WARNING MAY BE NEEDED. LAT...LON 4064 8387 4044 8373 4025 8426 4039 8437
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
131 PM EDT FRI JUN 12 2015
OHZ034-035-121800-
AUGLAIZE OH-MERCER OH-
131 PM EDT FRI JUN 12 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MERCER AND AUGLAIZE
COUNTIES THROUGH 200 PM EDT...
AT 130 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 9 MILES NORTHWEST OF CRIDERSVILLE TO NEPTUNE TO 7
MILES WEST OF FORT RECOVERY...MOVING EAST AT 30 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CELINA...COLDWATER...
FORT RECOVERY...ST. MARYS...CRIDERSVILLE...WAPAKONETA AND NEW BREMEN.
ALSO...NEPTUNE...KOSSUTH...MONTEZUMA...BUCKLAND...ST. HENRY...
BULKHEAD...CARTHAGENA...BURKETTSVILLE...MARIA STEIN AND MOULTON ARE
NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 4069 8445 4069 8423 4066 8422 4065 8393
4048 8427 4048 8434 4045 8434 4035 8452
4035 8481 4055 8481 4072 8446SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
141 PM EDT FRI JUN 12 2015
OHZ026-121815-
HARDIN OH-
141 PM EDT FRI JUN 12 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HARDIN COUNTY
THROUGH 215 PM EDT...
AT 138 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM 13 MILES WEST
OF ADA...MOVING EAST AT 45 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ADA AND FOREST.
ALSO...ALGER...DOLA AND DUNKIRK ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 4082 8349 4080 8349 4070 8389 4082 8389
4082 8388 4082 8350SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
143 PM EDT FRI JUN 12 2015
OHZ051>053-121815-
CHAMPAIGN OH-CLARK OH-MIAMI OH-
143 PM EDT FRI JUN 12 2015
...A STRONG THUNDERSTORM WILL AFFECT EASTERN MIAMI...NORTHWESTERN
CLARK AND WESTERN CHAMPAIGN COUNTIES THROUGH 215 PM EDT...
AT 140 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
CHRISTIANSBURG...MOVING EAST AT 30 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PEA SIZE HAIL...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ST. PARIS AND URBANA.
ALSO...NORTH HAMPTON...DIALTON...THACKERY...LAWRENCEVILLE...TERRE
HAUTE...MILLERSTOWN...TREMONT CITY...WESTVILLE...LIPPINCOTT AND
POWHATTAN ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 4024 8377 4015 8371 4003 8367 3993 8398
3995 8408 4012 8416SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
147 PM EDT FRI JUN 12 2015
INZ050-058-OHZ042-060-121815-
FAYETTE IN-WAYNE IN-DARKE OH-PREBLE OH-
147 PM EDT FRI JUN 12 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PREBLE...
SOUTHWESTERN DARKE...WAYNE AND NORTHWESTERN FAYETTE COUNTIES THROUGH
215 PM EDT...
AT 145 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR CAMBRIDGE
CITY...MOVING EAST AT 30 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CENTERVILLE...
RICHMOND...FOUNTAIN CITY AND NEW PARIS.
ALSO...JACKSONBURG...ECONOMY...GREENS FORK...ABINGTON...
WILLIAMSBURG...SPRING GROVE...RICHMOND MUNICIPAL AIRPORT...NEW
HOPE...MIDDLEBORO AND BETHEL ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 3980 8523 3987 8522 3988 8521 3999 8519
4001 8492 4001 8482 4002 8481 4003 8473
3976 8469 3970 8530 3978 8531The Cincinnati radar (KILN), 97 km away, was scanning. The volume nearest the first event began at 17:52 UTC.
14 thunderstorm wind. Local standard time, as filed.
One large limb knocked down.
One tree was knocked down on South Section Line Road.
One tree was knocked down.
A tree and power pole were damaged on Highview Road.
Several tree were knocked down. The downed trees were scattered across the county.
Numerous large limbs were knocked down. Winds were estimated at 60 to 65 mph.
Several trees and limbs were knocked down across southern portions of the county.
Six to eight inch diameter limbs were knocked down.
One tree knocked down on Cosmos Road.
A couple of power poles were knocked down.
Large limbs were knocked off a tree and onto power lines.
Shingles on a house were damaged and half a tree fell on a porch at McClaimsville Road and Route 56.
A large tree was snapped in half and a large limb was broken off another tree.
A large limb was knocked down onto a car.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2015Every state in 2015This day in weather historyWarnings in Ohio, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 572809, 572812, 572842, 572845, 572846, 572847, 572848, 572849, 572850, 572851, 573180, 573181, 573182, 573183.